Lantus and Glyburide

WG gril
By WG gril Latest Reply 2012-04-17 10:59:23 -0500
Started 2012-04-15 09:12:30 -0500

I am my husband's caregiver and would like to know if it is ok to give him his Lantus at the same time he takes his Glyburide?


7 replies

WG gril
WG gril 2012-04-17 10:53:45 -0500 Report

No, actually his numbers are pretty low. He rarely needs a Humalog shot because his numbers do not often go over 150.

Gabby
GabbyPA 2012-04-17 10:59:23 -0500 Report

Well, then I have to agree...a new doctor may be in order. Did his doctor say why they thought the dose would be needed in conjunction?

WG gril
WG gril 2012-04-16 09:35:47 -0500 Report

I checked with his doc who says it doesn't matter when he takes either glyburide or lantus as long as it is the same time each day. She says it is ok to take them together. I think i will be looking for a new doc! Thanks for all the replies!

Gabby
GabbyPA 2012-04-17 10:46:47 -0500 Report

Wow, well maybe does he have very high numbers? Is there a reason for the double wammy there?

Harlen
Harlen 2012-04-15 18:59:53 -0500 Report

Not with out the Doc telling you point blank that you can .
That may make hime drop way down and fast too ,may be to fast to fix fast
If you do test test test you dont wish him to go into a coma
Best wishes
Harlen

Gabby
GabbyPA 2012-04-15 10:28:55 -0500 Report

That would be something you would want to ask your doctor about. After reading Jigsaw's response, I would say no and talk to his doctor. You can also ask your pharmacist. They understand interactions far more than doctors do. In a pinch, you can also go to www.webMD.com and type in your two meds and find out if they will interact with each other. Very helpful on many occasions.

I know I was given a med by my doctor and was eating grapefruits for breakfast. I found out from members here that you cannot do that combination, as it makes the medication useless. When I asked my doctor he said that was right. But I never got that warning from him before. Thankfully for me it was not a serious side effect. Dropping to a dangerous low is not so benign, and some consultation would be wise.

jigsaw
jigsaw 2012-04-15 10:14:55 -0500 Report

As per my endocrinologist, this combo that you speak of should be used with caution if at all. Glyburide is classified as a Sulfonylureas. Sulfonylureas cause the pancreas to release more insulin. The combination of Sulfonylureas and Lantus (insulin) Could cause dangerous bg lows. My doctors do not normally recommend this combination of meds as noted in my discussions with them.